Alert archive / Virginia / Wind Chill Advisories in 2007
Wind Chill Advisory 4, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Feb 3, 2007, 1:18 PM EST for Mercer County, Monroe County, Summers County, West Virginia; 9 counties in Virginia; Ashe County, Watauga County, North Carolina. It took effect at Feb 3, 2007, 9:26 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 1:18 PM EST (18:18 UTC)
- In effect from
- Feb 3, 2007, 9:26 PM EST
- Expired
- Feb 4, 2007, 7:28 AM EST
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 130 kt
- 0-1 km storm-relative helicity
- -207 m²/s²
- 0-3 km storm-relative helicity
- -283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 031818 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 118 PM EST SAT FEB 3 2007 ...COLD WIND CHILLS OVERNIGHT INTO SUNDAY... .ANOTHER ARCTIC COLD FRONT WILL SLIDE THROUGH THE REGION THIS EVENING. COLD AIR BEHIND THE FRONT COMBINED WITH GUSTY WESTERLY WINDS WILL PRODUCE LOW WINDS CHILLS LATER TONIGHT INTO SUNDAY. VAZ007-010-011-018>020-WVZ042>045-040230- /O.NEW.KRNK.WC.Y.0004.070204T0500Z-070204T1700Z/ TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 118 PM EST SAT FEB 3 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST SUNDAY. THE COMBINATION OF TEMPERATURES IN THE TEENS AND SINGLE DIGITS ALONG WITH STRONG WESTERLY WINDS WILL MAKE FOR WIND CHILLS IN THE MINUS 5 TO MINUS 10 RANGE AFTER MIDNIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
3 follow-up statements
000 WWUS41 KRNK 040226 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 926 PM EST SAT FEB 3 2007 ...COLD WIND CHILLS OVERNIGHT INTO SUNDAY... .ANOTHER ARCTIC COLD FRONT WILL SLIDE THROUGH THE REGION OVERNIGHT. COLD AIR BEHIND THE FRONT COMBINED WITH GUSTY WESTERLY WINDS WHICH WILL BE INCREASING TOWARD DAYBREAK WILL PRODUCE LOW WINDS CHILLS LATE TONIGHT INTO SUNDAY. NCZ001-018-VAZ009-015-041030- /O.EXA.KRNK.WC.Y.0004.070204T0500Z-070204T1700Z/ ASHE-WATAUGA-SMYTH-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...MARION... INDEPENDENCE 926 PM EST SAT FEB 3 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 12 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST SUNDAY. THE COMBINATION OF TEMPERATURES IN THE TEENS ALONG WITH STRONG WESTERLY WINDS WILL MAKE FOR WIND CHILLS AROUND MINUS 5 AFTER MIDNIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ VAZ007-010-011-018>020-WVZ042>045-041030- /O.CON.KRNK.WC.Y.0004.070204T0500Z-070204T1700Z/ TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS- MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...BLAND...PEARISBURG... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 926 PM EST SAT FEB 3 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY. THE COMBINATION OF TEMPERATURES IN THE TEENS AND SINGLE DIGITS ALONG WITH STRONG WESTERLY WINDS WILL MAKE FOR WIND CHILLS IN THE MINUS 5 TO MINUS 10 RANGE AFTER MIDNIGHT INTO SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JJ
000 WWUS41 KRNK 040855 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EST SUN FEB 4 2007 ...SUB-ZERO WIND CHILLS THIS MORNING... .COLDER AIR BEHIND A FRONT COMBINED WITH BRISK WEST WINDS WILL PRODUCE LOW WINDS CHILLS THIS MORNING. NCZ001-018-VAZ007-009>011-015-018>020-WVZ042>045-041700- /O.CON.KRNK.WC.Y.0004.000000T0000Z-070204T1700Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-GRAYSON-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...PEARISBURG...INDEPENDENCE...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...UNION... LEWISBURG 355 AM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. EXPECT WIND CHILLS IN THE 5 TO 10 BELOW ZERO RANGE THIS MORNING...ESPECIALLY ALONG THE RIDGES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS41 KRNK 041228 AAA WSWRNK URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 728 AM EST SUN FEB 4 2007 NCZ001-018-VAZ007-009>011-015-018>020-WVZ042>045-041330- /O.CAN.KRNK.WC.Y.0004.000000T0000Z-070204T1700Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-GRAYSON-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL... MARION...BLAND...PEARISBURG...INDEPENDENCE...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...UNION... LEWISBURG 728 AM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL VALUES WILL REMAIN ABOVE ADVISORY LEVELS THIS MORNING...THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 12:21 PM EST, 57 minutes earlier.
Area forecast discussion, Feb 3, 12:21 PM EST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1221 PM EST SAT FEB 3 2007 .AVIATION /18Z-18Z/... STRONG WESTERLY WINDS THE MAIN CONCERN THROUGH THE PERIOD AS NEXT ARCTIC FRONT ROLLS THROUGH THE AREA OVERNIGHT. EXPECT GUSTS IN THE 20-30 KT RANGE TO PREVAIL THROUGH THE REST OF THE AFTERNOON BEFORE DIMINISHING THIS EVENING. GRADIENT SHOULD THEN AGAIN PICK UP ON SUNDAY WITH GUSTS AGAIN ABOVE 20-25 KTS BY AFTERNOON. OTRW VFR CONDITIONS TO PREVAIL INTO EARLY THIS EVENING UNDER MAINLY CLEAR SKIES. NEXT S/W WILL ARRIVE FROM THE NW LATER TONIGHT INTO EARLY SUNDAY LIKELY BRINGING ANOTHER ROUND OF -SHSN AS WELL AS MVFR/OCNL IFR TO BLF/LWB...AND A PERIOD OF MVFR CEILINGS ELSEWHERE AFTER MIDNIGHT. MOISTURE SHOULD AGAIN FADE BY MIDDAY ON SUNDAY WITH ONLY THE UPSLOPE SE WVA SITES SEEING LINGERING MVFR/VFR CEILINGS. && .PREV DISCUSSION... /ISSUED 1011 AM EST SAT FEB 3 2007/ SHORT TERM /REST OF TODAY/... INITIAL SHOT OF COLD AIR HAS MOVED ACROSS THE REGION THIS MORNING WITH NEXT COLDER SURGE OF ARCTIC AIR STILL WEST OF THE OHIO VALLEY. IN BETWEEN WILL SEE FLOW BACK A BIT THIS AFTERNOON WITH SOME BRIEF 85H WARMING BEFORE THE NEXT FRONT ARRIVES THIS EVENING. STILL SEEING A FEW FLURRIES ONGOING IN SPOTS FAR WEST...OTRW EXPECT TO SEE LINGERING CLOUDS DIMINISH EARLY THIS AFTERNOON BEFORE NEXT LOBE OF RH APPROACHES THE FAR NW LATE. THEREFORE WILL LIKELY KEEP MENTION OF CLOUDS/FLURRIES MAINLY NW EARLY WITH SUNNY SKIES ELSEWHERE UNDER WEAK RIDGE AXIS AND VERY DRY AIR. PLAN TO ALSO KEEP GUSTY WESTERLY WINDS TO JUST BELOW ADVISORY LEVELS RIDGES GIVEN JET ALOFT/MIXING. OTRW ADJUSTED TEMPS DOWN A LITTLE BASED ON MORNING THICKNESS AND SOME SNOW COVER NW ZONES. PREV DISCUSSION... /ISSUED 647 AM EST SAT FEB 3 2007/ UPDATE... AVIATION /12Z-12Z/... VFR CONDITIONS CAN BE EXPECTED EAST OF THE MTNS. LCL MVFR ANTICIPATED IN THE MTNS PER WIDELY SCT SHSN. LWB/BLF WILL EXPERIENCE A PERIOD OF LOW CLOUDINESS AND FLURRIES THIS MORNING FOLLOWED BY IMPROVED CONDITIONS THIS AFTERNOON. ANOTHER UPPER LEVEL TROF WILL CROSS THE MTNS TONIGHT...BRINGING A RENEUED THREAT OF MTN SNOW SHOWERS AND LOWERING CIGS. WINDS TODAY WILL BE OUT OF THE WEST...AND GUSTY. GOOD MIXING TODAY WILL BRING GUSTS UP TO 25-30 KNOTS OVER THE HIGHER TERRAIN...SLIGHTLY LESS AT THE TAF SITES. PREV DISCUSSION... /ISSUED 438 AM EST SAT FEB 3 2007/ SHORT TERM /TODAY/... SCATTERED FLURRIES ONGOING ACROSS THE WESTERN CWA THIS MORNING. ASIDE FROM THIS ACTIVITY...NOT MUCH HAPPENING. SAT IMAGERY SHOWS SCT TO BKN CLOUD COVER FROM THE VA HIGHLANDS AND NEW RIVER VALLEY WEST. CLEAR SKIES PREVAIL EAST OF THE MTNS. FOR TODAY...ANTICIPATE FULL SUN EAST WITH SCATTERED CLOUDS WEST. SFC HIGH PRESSURE COVERS THE SOUTHERN CONUS...FLOW AROUND THE HIGH PROVIDING A DRY WEST WIND EAST OF THE MOUNTAINS. UPSLOPE CLOUDINESS WILL CONTINUE IN THE WEST...ALONG WITH A FEW FLURRIES. WINDS TODAY WILL BE A BIT GUSTY AT TIMES. THE WINDS AT ABOUT 5K FEET ABOVE THE GROUND ARE FCST AROUND 40KTS. SOME OF THIS WIND WILL LIKELY MIX DOWN TO THE SFC WITH RESULTANT GUSTS IN THE 25-30 KT RANGE. TEMPS WILL BE COLDEST IN THE MTNS...STRUGGLING TO CLIMB OUT OF THE 20S. FULL SUN SHOULD ALLOW TEMPS TO CLIMB CLOSE TO 40 EAST OF THE MTNS. LONG TERM /TONIGHT THROUGH FRIDAY/... WAX UP YOUR SKIS. IDEAL SNOW MAKING CONDITIONS THIS UPCOMING WEEK. IF YOU GO...PLAN FOR SOME BITTER WIND CHILLS. A LARGE TROF OF LOW PRESSURE IS FCST TO REMAIN THE DOMINANT WEATHER FEATURE IN THE UPPER LEVELS OF THE ATMOSPHERE THROUGH NEXT WEEK. THE FLOW SFC/ALOFT WILL BE COMING FROM CANADA...A REGION DOMINATED BY ARCTIC COLD. IT SEEMS A PIPELINE TO THE ARCTIC CIRCLE HAS BEEN ESTABLISHED...AND THIS WILL RESULT IN SOME OF THE COLDEST AIR OF THE SEASON TO BE CHANNELED SOUTHEASTWARD INTO THE EASTERN CONUS. TEMPS EARLY NEXT WEEK ARE EXPECTED TO BE WELL BELOW NORMAL... AFTERNOON TEMPS STRUGGLING TO GET ABOVE 20 DEGREES IN THE MOUNTAINS AND ABOVE 30 IN THE ERN CWA. WILL NEED AN EXTRA LOG ON THE FIRE AT NIGHT...OVERNIGHT LOWS DIPPING TO NEAR ZERO IN THE MOUNTAINS AND CLOSE TO 10 DEG F EAST OF THE MOUNTAINS. IN ADDITION TO THE AMBIENT COLD...WILL ALSO HAVE TO DEAL WITH THE WIND. WIND CHILLS OF MINUS 5 TO MINUS 15 ARE LIKELY IN THE MOUNTAINS FOR BOTH MONDAY MORNING AND TUESDAY MORNING. PRECIP POTENTIAL TONIGHT THROUGH NEXT WEEK LOOKS SCANT...UNLESS YOU LIVE ON THE WESTERN SLOPES OF THE APPALACHIAN MOUNTAINS. AN EXTENDED PERIOD OF WESTERLY UPSLOPE FLOW WILL RESULT IN A CONTINUATION OF THE FLURRIES AND SCATTERED HEAVIER SNOW SHOWERS. ITS NOT OUT OF THE QUESTION THE FAVORED UPSLOPE AREAS COULD RECEIVE AN INCH OR TWO OF NEW SNOW EACH DAY FOR THE NEXT 3 DAYS... PLACES LIKE THE MOUNTAINS NW OF LWB...MT. ROGERS IN VA...AND THE MTNS ALONG THE TN/NC BORDER. THE SNOW TO LIQUID RATIO IS EXPECTED TO BE ABOUT 25:1 SO IT WONT TAKE MUCH LIQUID TO GENERATE A MEASURABLE SNOW. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AVIATION...JH
Hazardous weather outlook, Feb 3, 5:47 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 547 AM EST SAT FEB 3 2007 VAZ007-WVZ042-043-045-041100- TAZEWELL-MERCER-SUMMERS-GREENBRIER- 547 AM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIND CHILL BETWEEN ZERO AND MINUS 5 CAN BE EXPECTED TONIGHT. SCATTERED SNOW SHOWERS MAY PRODUCE AN INCH OR TWO OF DRY POWDERY SNOW IN THE MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD CAN BE EXPECTED MONDAY AND TUESDAY. WIND CHILLS WILL RANGE FROM MINUS 5 TO MINUS 15. THE AMBIENT AIR TEMPERATURE IS EXPECTED TO REMAIN BELOW 20 THROUGH WEDNESDAY. LOW TEMPERATURES NEAR ZERO ARE LIKELY. A THREAT FOR LIGHT ACCUMULATIONS OF SNOW WILL CONTINUE IN THE MOUNTAINS WITH DAILY ACCUMULATIONS OF AN INCH OR TWO FOR THE HIGHEST ELEVATIONS. VALLEYS WILL EXPERIENCE MAINLY FLURRIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-002-018-VAZ009>020-022>024-WVZ044-041100- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MONROE- 547 AM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BITTER COLD CAN BE EXPECTED MONDAY AND TUESDAY. WIND CHILLS WILL RANGE FROM ZERO TO MINUS 15. THE AMBIENT AIR TEMPERATURE IS EXPECTED TO REMAIN BELOW FREEZING THROUGH WEDNESDAY. LOW TEMPERATURES IN THE SINGLE DIGITS ARE LIKELY. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE IN THE HIGHEST ELEVATIONS DUE TO SCATTERED SNOW SHOWERS. VALLEYS WILL EXPERIENCE MAINLY FLURRIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003>006-019-020-VAZ032>035-043>047-058-059-041100- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 547 AM EST SAT FEB 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY COLD AIR IS EXPECTED FOR MONDAY INTO TUESDAY. DURING THIS TIME...LOW TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEENS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Virginia, 2007Wind Chill Advisories in West Virginia, 2007Wind Chill Advisories in North Carolina, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.